Alert archive / Idaho / Special Weather Statements in 2017

Special Weather Statement, NWS Pocatello, ID

June 27, 2017Bear Lake County, Idaho

NWS Pocatello, ID issued this special weather statement at Jun 27, 2017, 1:08 PM MDT for Bear Lake County, Idaho. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2017, 1:08 PM MDT (19:08 UTC)
Expired
Jun 27, 2017, 1:45 PM MDT
In force
37 min
Issued by
NWS Pocatello, ID

County Bear Lake County, ID

The radar

The Salt Lake City radar (KMTX), 141 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 7.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2017-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2017-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
3029 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

783 
WWUS85 KPIH 271908
SPSPIH

Special Weather Statement
National Weather Service Pocatello ID
108 PM MDT TUE JUN 27 2017
 
IDZ025-271945-
Wasatch Mountains/Idaho Portion ID-
108 PM MDT TUE JUN 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAR LAKE COUNTY UNTIL
145 PM MDT...

At 107 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dingle or near Montpelier, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Boaters on Bear Lake should head to shore.  Outflows from this 
thunderstorms will create very choppy conditions making boating
hazardous.

Locations impacted include...
Dingle, Paris, Bloomington, Ovid, Border Summit, Pegram and Liberty. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4223 11152 4232 11147 4225 11105 4208 11112
TIME...MOT...LOC 1907Z 289DEG 20KT 4224 11137 

$$
tw

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 27, 2:41 AM MDT, 10 hours 27 minutes earlier.

Area forecast discussion, Jun 27, 2:41 AM MDT, 10 hours 27 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
241 AM MDT Tue Jun 27 2017

.SHORT TERM...Today and Tonight. Waves of showers and
thunderstorms continue early this morning. Gusts over 35mph and
some downpours have been common. The trend through noon appears
to push one area through the eastern highlands, and a second one
across the central mountains. Locally heavy downpours and gusty
winds will be the main risks. By this afternoon, the focus for
strong/possibly severe storms will be across the Upper Snake
Highlands and Plain. How far southwest is still a bit in
question. Some of the high resolution data suggests it won't make
it too far past a Palisades to INL line, BUT there are a few
indications it could make it almost to Craters and Pocatello. This
appears to be a situation we will have to monitor once things get
going this afternoon. Most storms in the areas mentioned above
will see strong winds and small hail, but just like yesterday a
few severe storms are possible especially across the Upper Snake
Highlands. The risk would be hail over 1" and winds over 60mph in
that scenario. This is would also be the area to look for heavy
rainfall as we do have enough moisture for storms to be both "dry"
and wet (over 0.10"). Elsewhere, showers and storms will continue
across the central mountains but the risk of hail and wind will
be less. Outside of where we see storms today, expect it be breezy
with sustained winds of 20-30 mph with higher gusts. At this point
though, we are seeing enough impacts for any headlines BUT don't
be surprised if some pockets of blowing dust appear. For tonight,
activity will be diminishing with lingering showers mainly across
the north. It will be noticeably cooler, around 7-15 degrees.
Keyes

.LONG TERM...Wednesday Through Next Tuesday. As the next storm
drops southeast out of Canada tomorrow and tomorrow night, we will
see more showers and storms especially during the afternoon. It
will be a bit cooler than today and breezy. Again, no wind
headlines anticipated BUT pockets of blowing dust could re-appear.
Dry weather will round out the end of the last week of June 2017.
A slow warm up is forecast this point in time. The next storm to
affect us arrives Saturday for more showers and thunderstorms
across the central mountains and Upper Snake Highlands. early next
week will be back to dry and warm as southwest flow develops and
pushes some of us back toward the 90s. Keyes

&&

.AVIATION...Showers and isold tstms remain possible this morning at
KSUN...KBYI...and KPIH. Showers/tstms will continue around KIDA and
KDIJ thru tonight. Gusty outflow winds are possible. Overall winds
will increase from the SW by this aftn in the Snake River Plain and
eastern Magic Valley. Cig/vis expected to remain VFR. Hedges

&&

.FIRE WEATHER...Scattered showers and isolated thunderstorms this
morning will become more numerous by this afternoon across the upper
Snake River Plain and Upper Snake Highlands. Gusty outflow winds
will remain possible through this evening. A cold front moving
through Idaho today will bring cooler temperatures and slightly
higher humidity...but also strong southwest winds by this afternoon.
Thunderstorms are again a threat on Wednesday...but mainly over the
eastern and southern highlands and near the Divide. The rest of the
week into the weekend looks dry and warmer. Hedges

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

In the hours before

Special weather statement, Jun 27, 8:26 AM MDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Pocatello ID
826 AM MDT TUE JUN 27 2017

IDZ017-020-032-271515-
Lost River/Pashimeroi ID-Upper Snake River Plain ID-
Eastern Magic Valley ID-
826 AM MDT TUE JUN 27 2017

...SPECIAL WEATHER STATEMENT...

At 826 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Grouse to Craters Of The Moon.
Movement was east at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Arco, Craters Of The Moon, Southwest Inl, Moore, Butte City and Howe.

LAT...LON 4397 11290 4344 11299 4334 11362 4372 11356
TIME...MOT...LOC 1426Z 250DEG 23KT 4367 11349 4344 11352

DMH
Special weather statement, Jun 27, 8:57 AM MDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Pocatello ID
857 AM MDT TUE JUN 27 2017

IDZ019-020-271545-
Upper Snake Highlands ID-Upper Snake River Plain ID-
857 AM MDT TUE JUN 27 2017

...SPECIAL WEATHER STATEMENT...

At 857 AM MDT, Doppler radar was tracking a strong thunderstorm over
Terreton, moving east at 35 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Rexburg, Terreton, Menan, Roberts, Mud Lake, Hamer, Egin, Plano,
Thornton, southern Saint Anthony Sand Dunes and Sage Junction.

LAT...LON 4369 11257 4388 11262 4406 11185 4374 11178
TIME...MOT...LOC 1457Z 259DEG 29KT 4381 11242

DMH
Special weather statement, Jun 27, 9:15 AM MDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Pocatello ID
915 AM MDT TUE JUN 27 2017

IDZ020-271600-
Upper Snake River Plain ID-
915 AM MDT TUE JUN 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON...
SOUTHEASTERN BUTTE...NORTHWESTERN BONNEVILLE AND NORTHWESTERN BINGHAM
COUNTIES UNTIL 1000 AM MDT...

At 915 AM MDT, Doppler radar was tracking a strong thunderstorm near
Atomic City or 26 miles northwest of Blackfoot, moving east at 40
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Idaho Falls, East Butte, Osgood and Kettle Butte.

LAT...LON 4337 11277 4354 11283 4372 11206 4346 11198
TIME...MOT...LOC 1515Z 256DEG 33KT 4348 11269

DMH
Special weather statement, Jun 27, 12:06 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1206 PM MDT TUE JUN 27 2017

IDZ017-018-020-031-032-271845-
Lost River/Pashimeroi ID-Big and Little Wood River Region ID-
Upper Snake River Plain ID-Sawtooth Mountains ID-
Eastern Magic Valley ID-
1206 PM MDT TUE JUN 27 2017

...SPECIAL WEATHER STATEMENT...

At 1205 PM MDT, Doppler radar was tracking a strong thunderstorm near
Grouse, moving southeast at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Grouse.

LAT...LON 4364 11389 4377 11372 4362 11336 4340 11368
TIME...MOT...LOC 1805Z 314DEG 14KT 4366 11374

DMH
Special weather statement, Jun 27, 1:01 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pocatello ID
101 PM MDT TUE JUN 27 2017

IDZ020-032-271945-
Lost River/Pashimeroi ID-Upper Snake River Plain ID-
101 PM MDT TUE JUN 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEFFERSON...EAST CENTRAL
BUTTE AND NORTHWESTERN BINGHAM COUNTIES UNTIL 145 PM MDT...

At 100 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Central Inl or 20 miles east of Arco, moving southeast
at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Howe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4372 11308 4382 11299 4371 11261 4352 11280
TIME...MOT...LOC 1900Z 312DEG 11KT 4369 11290

tw
Special weather statement, Jun 27, 1:08 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
108 PM MDT TUE JUN 27 2017

IDZ025-271945-
Wasatch Mountains/Idaho Portion ID-
108 PM MDT TUE JUN 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEAR LAKE COUNTY UNTIL
145 PM MDT...

At 107 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dingle or near Montpelier, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Boaters on Bear Lake should head to shore.  Outflows from this
thunderstorms will create very choppy conditions making boating
hazardous.

Locations impacted include...
Dingle, Paris, Bloomington, Ovid, Border Summit, Pegram and Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4223 11152 4232 11147 4225 11105 4208 11112
TIME...MOT...LOC 1907Z 289DEG 20KT 4224 11137

tw

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:11 PM MDTSevere Thunderstorm WarningPIHBannock, Bingham, Power34 min
Jun 26, 7:54 PM MDTSpecial Weather StatementPIHJefferson36 min
Jun 26, 9:19 PM MDTSpecial Weather StatementPIHFremont41 min
Jun 27, 8:12 AM MDTSpecial Weather StatementPIHJefferson48 min
Jun 27, 8:26 AM MDTSpecial Weather StatementPIHButte49 min
Jun 27, 8:57 AM MDTSpecial Weather StatementPIHJefferson48 min
Jun 27, 9:15 AM MDTSpecial Weather StatementPIHJefferson45 min
Jun 27, 12:06 PM MDTSpecial Weather StatementPIHBlaine39 min
Jun 27, 12:49 PM MDTSevere Thunderstorm WarningPIHBlaine, Butte, Custer23 min
Jun 27, 1:01 PM MDTSpecial Weather StatementPIHButte44 min
Jun 27, 1:38 PM MDTSpecial Weather StatementPIHFremont22 min
Jun 27, 2:35 PM MDTSpecial Weather StatementPIHFremont25 min
Jun 27, 3:08 PM MDTSpecial Weather StatementPIHMadison52 min
Jun 27, 3:20 PM MDTSevere Thunderstorm WarningPIHFremont, Madison40 min
Jun 27, 3:56 PM MDTSpecial Weather StatementPIHMadison49 min
Jun 27, 5:30 PM MDTSpecial Weather StatementPIHFremont30 min

Nearby

Special Weather Statements in Idaho, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.